It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by kimba on July 26, 2000 at 14:58:33:

In Reply to: Re: Fioricet Addiction: Withdrawal symptoms posted by Mike on March 18, 2000 at 21:39:39:

Interesting stuff, folks...stumbled on your discussion by accident...
I was recently given a generic for Fioricet for headches. I told the DR i wanted something that could really squelch the pain, but NOT cause any liver damage..........well, its interesting that the stuff that is mostly 'filler' as far as meds go, is what does the real damage....the opiate side effects, even when double dosed, are the safest components of the drug. Iburprophen, aspirin and acetominophen are things we have already given up on when turning to a physician for help with our pain.......so why are they components of these drugs?
I can see alieviation of pain as addictive, in and of itsself.....but i dont see anything too wrong with that.
One of my primary associates, Dr Francis Moraes (there are a couple links about him online), studies the use of opiates as meds and otherwise.
According to Moraes, using opiated compounds without addiction is very achievable.
I have never had problems taking pills but i dont really have any afinity for them.
Have you had any luck treating headache/migrain onset with marijuana?
Please pardon my interjection into your discussion, but i found it rather interesting and related to my research. Peace.

: : I just want to say that your "body" is addicted to the Fioricet and from the sounds of your message you are just not taking it for the heck of it to feel "good". Believe me, my body was addicted to Fioricet but I also had a friend who just took it to feel "good". I also have migraines and have been on Firoicet, then taken off, and after a year of trying many other treatments for my migraines, my doctor finally felt comfortable that Firiocet is what helps me individually the most, as even the migraine drugs Imitrex work but not all the way, and if I am at work the Firocet is what takes the edge off. I take 2 tabs
: : 2 - 8 times a day to keep tension headaches at bay (one of my triggers for migraines) and he just gave me a new med yesterday Zanaflex, to help with the tension in my muscles. We also are going to try an allergy diet to see if that will help.
: : I have had Dr's accuse me of being an addict but to me at least in my book addict can be looked at in two different ways, one where your body needs the meds to continue to feel good and one where you just want to get "high"
: : I kind of got defensive when reading the replys to your message, mainly because you suffer from
: : migraines. Firocet can cause re-bound headaches and that may be the cause of your continued headaches...
: : When I did go off Firocet my dr told me to take
: : 2 xtra strength Tylenol and 4 ibuprofen, it did help get me off the Firocet. After all the tests and trying new meds we just decided Firocet works best for me.
: : Please don't "brand" yourself as an addict if your true reason of taking the drug is to get rid of the headaches and pain.
: : If you want someone to talk to who has been there and is on the way of getting out (as I would also love not to take pills everyday) please respond and I will give you my e-mail.
: : Mel
: : : Is anyone else hooked on fioricet? I have taken fioricet for about 20 years in various doses for migraine headaches. About 8 years ago, one doctor had me on 120 per month (4 a day) which worked great for me. When he retired, my new doc reduced me to 50 per month. That was 7 years ago. Now she is suddenly reducing me off. 10 less per month until I get down to only 12 per month. I don't feel this is enough for me, as I really need 1 to start my day as a preventative for migraine, then take more if I get a headache. After the first month of reducing to 40, I noticed my left hand aches (and sometimes burns)and my fingers would somtimes 'draw up'. Also that hand is a little weak and gets cold easily. Not to mention the weird feeling in my head. Thanks for listening.. Just wandered if anyone else suffered from fioricet withdrawal. If so, what did you experience?
: : : Thanx
: Lynn: Take your pick of advice. Mel takes up to 16 firocet a day and I have been drug free for 90 days. Ultimately you have to decide. It's your life. Good luck



Follow Ups

All times are GMT -7. The time now is 03:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!